Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2002, 5:13 PM CDT for Jackson County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2002, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 3, 2002, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Jackson County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WUUS52 KTAE 032213 SVRTLH FLC063-032300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 513 PM CDT MON JUN 3 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL JACKSON COUNTY IN FLORIDA * UNTIL 600 PM CDT... * AT 513 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SINK CREEK...OR ABOUT 12 MILES SOUTH OF MARIANNA...MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIMSVILLE BY 525 PM CDT... OAKDALE BY 540 PM CDT... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3059 8526 3062 8511 3076 8517 3069 8535 .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:00 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 2:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT MON JUN 3 2002 CURRENTLY: MOSTLY TO PARTLY SUNNY AND HOT. DURING EARLY AFTERNOON TALLAHASSEE AREA TEMPS RANGED FROM UPPER 90S TO 105 DEGREES INCLUDING AIRPORT 97...CROSS CITY 98...WCTC AND CANOPY OAKS SCHOOL 100...FSU 101...THOMASVILLE AND OAK RIDGE SCHOOL 103...AND BROGAN MUSEUM AND CAIRO GA 105 DEGREES. DEW POINTS RANGING FROM 65 VALDOSTA GA AREA TO 75 ALONG PANHANDLE COAST. HEAT INDICES SHOT UP TO 105-109 AND UPDATED ZFP TO INCORPORATE HEAT INDICE HEADLINE FOR EACH ZONE. SATELLITE SHOWS SOME CU 4-6K FROM SEA BREEZE...AND AC 10K AND CIRRUS FROM DISTANT WCNTRL GULF LOW AND THIS HAS PUT LID OF MAX TEMPS. LAST HOURLY OBS SHOW TEMPS BEGINNING TO DROP SO NO NEED TO CONSIDER HEAT ADVISORY. DISCUSSION: MID-UPPER RIDGE CENTERED ACROSS FORECAST AREA COMPRESSING HEAT AND CLOUD DEVELOPMENT ALLOWING FOR ANOTHER STIFLING AFTERNOON. CLOUDS DEVELOPED ALONG TYPE 2 (ENE) SEA BREEZE BUT SO FAR SHOW LITTLE OR NO VERTICAL DEVELOPMENT. PER VIS SATELLITE...SEA BREEZE SEEMS BEST DEVELOPED ALONG COAST FROM BAY WNW THRU WALTON COUNTY AND THIS POSES BEST CHANCE FOR LATE AFTERNOON/EVENING PRECIP AS BOUNDARY MOVES NORTH. WITH HIGH TEMPS...CAPES QUITE HIGH. SOME FORCING ALSO POSSIBLE LATER ALONG INTERIOR ERN BIG BEND BUT COVERAGE SHUD BE QUITE LOW. ALL GUIDANCE SHOWS WCNTRAL GULF LOW AND H5 RIDGE TO DRIFT EWD THRU SHORT TERM PERIOD. WEAK HIGH PRESSURE OVER GULF YIELDS TO HIGH PRES BUILDING ALONG E COAST...EXPECT ANOTHER TYPE 2 SEA BREEZE TOMORROW WITH LCL GRADS A TAD STRONGER. THIS VERIFIED BY ALL MODEL 1000-700 MB WINDS/850-500 MB RH PLOTS. THIS ADDED WWD EXTENT OF MOISTURE COMBINED WITH EWD DRIFT OF H5 HIGH SHOULD ENCOURAGE TOMORROW A LITTLE MORE LOW LEVEL MOISTURE... VERTICAL CLOUD DEVELOPMENT... INCREASED CHANCES OF PRECIP AND COOLER TEMPS. THIS CONFIRMED BY MODEL SOUNDING PWATS AND TIME HEIGHT X-SECTIONS. THIS TREND SHUD CONT INTO WEEKEND WITH MAX TEMPS LOWERING A FEW DEGREES AND POPS INCREASING ABOUT 10 PCT EACH DAY. FORECAST:WILL CONT 3 ZONE ZFP WITH FLA GROUPED TOGETHER. MODEL TEMPS IN CLOSE AGREEMENT AND WILL BLEND. STILL SOME UNCERTAINTY ABOUT FUTURE OF ABOVE GULF LOW. SOME MODEL DISAGREEMENT WITH MRF/AVN DEVELOPING THE LOW WHILE ETA LOOKS TO GENERATE A TROF BUT EITHER WAY...ANY DEVELOPEMNT WILL BE SLOW SO IMPACT ON LOCAL AREA WILL BE GRADUAL. MID-UPPER RIDGE MOVES EWD IN RESPONSE TO NEXT CONUS TROF TO REACH WRN MOST LOCAL AREA LATE FRIDAY OR EARLY SATURDAY. AVN/MRF MOST AGRESSIVE IN BRINGING TROF AND DRAGGING ASSOCD COLD FRONT WITH US. EITHER WAY...LOW LEVEL LOCAL FLOW TO VEER BEGINNING ON WEDNESDAY. THIS WILL INTRODUCE INCREASINGLY DEEP LYR MOISTURE AND MAINTAIN MID-HI SCT CONVECTION ACROSS AREA THRU AT LEAST SATURDAY. MARINE: NO HEADLINES. AFTERNOON BUOYS CONT WINDS AOB 5 MPH AND SEAS AOB 2 FEET. SEE LITTLE CHANGE NEXT FEW DAYS SO ONE ZONE FITS ALL LOOKS GOOD. FIRE WX: NO HEADLINES. RH VALUES WILL DIP BELOW 35 PERCENT ACROSS THE INLAND COUNTIES THIS AFTERNOON UNTIL SEA BREEZE CROSS BUT WILL FALL SHORT OF DURATIONS. PRELIM NUMBERS... TLH 071/095 072/091 0334 PFN 075/089 074/086 0324 DHN 073/095 072/090 0334 ABY 073/095 072/091 0334 VLD 071/097 071/092 0334 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:59 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 5 hr |
| Jun 3, 4:30 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 5 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.